Alert archive / Illinois / Snow Advisories in 2007

Snow Advisory 5, NWS Lincoln, IL

December 27, 20076 counties in Illinois

NWS Lincoln, IL issued this snow advisory at Dec 27, 2007, 3:07 PM CST for 6 counties in Illinois. It took effect at Dec 28, 2007, 6:00 AM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Dec 27, 2007, 3:07 PM CST (21:07 UTC)
In effect from
Dec 28, 2007, 6:00 AM CST
Expired
Dec 28, 2007, 11:55 AM CST
In force
6 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, Peoria County, IL, Schuyler County, IL, Stark County, IL

The radar

The Lincoln radar (KILX), 86 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.1 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-12-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-12-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
503 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
76 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KILX 272107
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
307 PM CST THU DEC 27 2007

...ACCUMULATING SNOW EXPECTED OVER PARTS OF CENTRAL ILLINOIS FRIDAY...

.A LOW PRESSURE SYSTEM DEVELOPING OVER TEXAS THIS EVENING WILL
QUICKLY MOVE NORTHEAST...INTO CENTRAL ILLINOIS BY FRIDAY
AFTERNOON. THIS WILL SPREAD A MIXTURE OF RAIN AND SNOW INTO PARTS
OF CENTRAL ILLINOIS BY FRIDAY MORNING...WITH MAINLY SNOW EXPECTED
ALONG AND WEST OF THE ILLINOIS RIVER VALLEY.

ILZ027>030-036-040-280300-
/O.NEW.KILX.SN.Y.0005.071228T1200Z-071229T0000Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
307 PM CST THU DEC 27 2007

...SNOW ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY. 

SNOW WILL DEVELOP ALONG AND WEST OF THE ILLINOIS RIVER VALLEY
EARLY FRIDAY MORNING...AND CONTINUE INTO THE AFTERNOON HOURS. 2 TO
4 INCHES OF SNOW IS EXPECTED IN THE ADVISORY AREA BY TIME THE
SYSTEM PUSHES OFF TO THE NORTHEAST BY FRIDAY AFTERNOON. SOUTHEAST
OF THE ILLINOIS RIVER...ACROSS MASON...TAZEWELL...AND WOODFORD 
COUNTIES...AN INCH OR TWO OF ACCUMULATION IS EXPECTED.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
5 follow-up statements
000 
WWUS43 KILX 280259
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
859 PM CST THU DEC 27 2007

...HEAVY SNOW STILL ON TAP NORTHWEST OF THE ILLINOIS RIVER ON
FRIDAY... 

.THE NEXT SNOW STORM OF THE SEASON IS NOW MOVING NORTHEASTWARD
ACROSS THE SOUTHERN PLAINS. THE STORM TRACK THROUGH ILLINOIS WILL
BE FROM AROUND QUINCY IN THE MORNING TOWARD SOUTHERN LAKE MICHIGAN
BY SUNSET. SNOW WILL BEGIN OVER WESTERN ILLINOIS BY DAWN AND
SPREAD NORTHEAST THROUGH THE DAY. THE HEAVIEST SNOWFALL TYPICALLY
FALLS JUST TO THE NORTHWEST OF THE STORM TRACK...IN THIS CASE
BEING ALONG AND NORTHWEST OF THE ILLINOIS RIVER. STORM TOTAL
SNOWFALL IN THESE AREAS WILL BE FROM 2 TO 4 INCHES BY THE TIME THE
SNOW TAPERS OFF LATE IN THE AFTERNOON.

ILZ027>030-036-040-281000-
/O.CON.KILX.SN.Y.0005.071228T1200Z-071229T0000Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
859 PM CST THU DEC 27 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY. 

EXPECT SNOW TO BEGIN EARLY FRIDAY MORNING...AND BECOME HEAVY FROM
LATE MORNING INTO EARLY AFTERNOON. TOTAL SNOWFALL SHOULD RANGE
FROM AROUND 2 INCHES ALONG THE ILLINOIS RIVER...TO NEARLY 4 INCHES
IN KNOX AND STARK COUNTIES. THE SNOW WILL TAPER OFF BY LATE
AFTERNOON. GUSTY NORTHWEST WINDS FRIDAY AFTERNOON AND EVENING MAY
CAUSE BLOWING AND DRIFTING SNOW.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KILX 280937
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
337 AM CST FRI DEC 28 2007

...ACCUMULATING SNOW EXPECTED TODAY...

ILZ027>030-036-040-281400-
/O.CON.KILX.SN.Y.0005.071228T1200Z-071229T0000Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
337 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL DEVELOP LATER THIS MORNING AND LINGER THROUGH MUCH OF
THE AFTERNOON. TOTAL SNOWFALL SHOULD RANGE FROM AROUND 2 INCHES
ALONG THE ILLINOIS RIVER...TO NEARLY 4 INCHES IN KNOX AND STARK
COUNTIES. THE SNOW WILL TAPER OFF BY LATE AFTERNOON.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KILX 281321
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
721 AM CST FRI DEC 28 2007

...ACCUMULATING SNOW EXPECTED TODAY...

ILZ027>030-036-040-281800-
/O.CON.KILX.SN.Y.0005.000000T0000Z-071229T0000Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
721 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. 

SNOW WILL PERSIST THIS MORNING AND TAPER OFF THIS AFTERNOON. TOTAL
SNOWFALL SHOULD RANGE FROM AROUND 2 INCHES ALONG THE ILLINOIS
RIVER...TO NEARLY 4 INCHES IN KNOX AND STARK COUNTIES.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KILX 281546
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
946 AM CST FRI DEC 28 2007

...ACCUMULATING SNOW EXPECTED TODAY...

.A LOW PRESSURE SYSTEM OVER NORTHEAST MISSOURI THIS MORNING WILL
MOVE INTO THE GREAT LAKES THIS EVENING. LIGHT TO OCCASIONALLY
MODERATE SNOW WILL GRADUALLY TAPER OFF BY EARLY THIS AFTERNOON.

ILZ027>030-036-040-281845-
/O.CON.KILX.SN.Y.0005.000000T0000Z-071229T0000Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
946 AM CST FRI DEC 28 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

SNOW WILL PERSIST THIS MORNING AND TAPER OFF BY EARLY THIS
AFTERNOON. TOTAL SNOWFALL SHOULD RANGE FROM AROUND 2 INCHES ALONG
THE ILLINOIS RIVER...TO LOCALLY 4 INCHES IN KNOX AND STARK
COUNTIES. SINCE THE TEMPERATURE IS HOVERING NEAR FREEZING...SOME
NORMALLY WARMER LOCATIONS MAY HAVE ONLY LIGHT ACCUMULATIONS DUE TO MELTING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BARKER
000 
WWUS43 KILX 281755
WSWILX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1155 AM CST FRI DEC 28 2007

ILZ027>030-036-040-281900-
/O.CAN.KILX.SN.Y.0005.000000T0000Z-071229T0000Z/
KNOX-STARK-PEORIA-MARSHALL-FULTON-SCHUYLER-
INCLUDING THE CITIES OF...GALESBURG...PEORIA
1155 AM CST FRI DEC 28 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS CANCELLED THE SNOW
ADVISORY. 

SNOW WAS COMING TO AN END ACROSS THE ADVISORY AREA AT MIDDAY WITH
LITTLE IN ADDITIONAL ACCUMULATION EXPECTED.

$$

BARKER

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this snow advisory went out at Dec 27, 3:00 PM CST, 7 minutes earlier.

Area forecast discussion, Dec 27, 3:00 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CST THU DEC 27 2007

.DISCUSSION...
ISSUED 300 PM CST THU DEC 27 2007 MODELS HAVING TROUBLE PLACING THE
SURFACE LOW BUT ARE IN SOME AGREEMENT IN THE UPPER AIR
PATTERN...MODEL SOUNDINGS...VORT PLACEMENT...LOW LEVEL TEMPERATURE
PATTERN...WHICH RESULTS IN A SIMILAR PLACEMENT OF THE HEAVIEST
SNOW BAND. NAM HAS HAD THE BEST TRACK RECORD PAST COUPLE OF EVENTS
AND HAS BETTER CONTINUITY THAN THE GFS PAST COUPLE OF DAYS.
THEREFORE WILL LEAN TOWARD THE NAM...PLUS ITS SFC PATTERN BETTER
FITS THE UA PATTER FOR THE COMING SNOW EVENT ON FRIDAY.

MAIN CONCERN IN THE SHORT TERM IS THE SNOW EVENT TOMORROW...WHILE
THE MAIN CONCERN IN THE LONG TERM IS A WEAK SYSTEM MOVING ACRS THE
AREA MONDAY.

SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT

HI PRSS RIDGE JUST TO THE WEST OF THE AREA SHOULD MOVE EAST
TONIGHT AHEAD OF THE NEXT SYSTEM DEVELOPING IN THE TX/NM REGION.
THIS SYS WILL MOVE NORTHEAST INTO CENTRAL IL TOMORROW MORNING AND
QUICKLY MOVE INTO NORTHERN IND/SOUTHERN MICH BY TOMORROW EVENING.
THIS SYSTEM HAS A LOT OF NEGATIVES...POOR ISENTROPIC LIFT...WEAK
OMEGA...LOW SPECIFIC HUMIDITY OF 2 G/KG...VERY NARROW COLUMN OF
MOISTURE AND FOR A VERY SMALL AMOUNT OF TIME. ADD TO THE FACT THAT
IT IS AN OPEN WAVE AT 500MB AND THE RESULTS WILL BE SMALL AMOUNTS
OF SNOW FALL WITH MOST OF IT FALLING NORTHWEST OF THE ILLINOIS
RIVER. WILL HAVE 2-4 INCHES FORECAST WITH THE HIGHEST AMOUNTS NEAR
GBG. SOUTHEAST OF THE RIVER...1-2 INCHES CAN BE EXPECTED.

DRY WEATHER CAN BE EXPECTED AFTER THIS SYSTEM THROUGH SUNDAY
NIGHT. HOWEVER...ANOTHER WEAK 500MB WAVE WILL MOVE ACRS THE AREA
SUN AND SUN NIGHT AND COULD PRODUCE SOME SNOW IN THE AREA.
CURRENT MODELS INDICATE NO PCPN WITH THIS FEATURE BUT DO NOT THINK
THE MODELS HAVE A GOOD HANDLE ON THIS SYSTEM. CURRENTLY HAVE
SLIGHT CHC IN THE GRIDS FOR THIS AND WILL LEAVE AS IS FOR NOW.

WITH FLOW SOMEWHAT ZONAL TEMPS WILL REMAIN AROUND NORMAL FOR THE
PERIOD.

LONG TERM...MONDAY THROUGH THURSDAY

AFTER THE SUNDAY WAVE...ANOTHER BETTER WAVE WILL PUSH IN FROM THE
NORTHWEST WITH A CHC OF PCPN FOR MONDAY. UA COLUMN SHOULD BE COLD
ENOUGH FOR ALL SNOW...BUT IF THINGS CHANGE IN LATER MODEL
RUNS...PCPN COULD BE A MIX OF RAIN AND SNOW. REMAINDER OF FCST
PERIOD WILL BE DRY.

HOWEVER VERY COLD CANADIAN AIR MASS IS EXPECTED TO DIVE INTO THE
AREA BY MIDDLE OF NEXT WEEK AND BRING WELL BELOW NORMAL TEMPS TO
THE AREA. TUESDAY NIGHT LOOKS LIKE THE COLDEST WITH TEMPS EXPECTED
TO DROP INTO THE SINGLE DIGITS. THEN A GRADUAL WARM UP CAN BE
LOOKED FOR ON THURSDAY.

AUTEN
&&

.AVIATION...
ISSUED 1133 AM CST THU DEC 27 2007

LOW CLOUDS AND FOG MAIN ISSUES INTO THIS AFTERNOON...THEN TIMING
ONSET OF PRECIP AND PRECIP TYPE ISSUES FOR FRIDAY MORNING. WEAK
HIGH PRESSURE BUILDING INTO THE LOWER GREAT LAKES THIS AFTERNOON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
SNOW ADVISORY FROM 6 AM TO 6 PM CST FRIDAY FOR ILZ027>030-036-
040.

&&
Hazardous weather outlook, Dec 27, 11:46 AM CST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1146 AM CST THU DEC 27 2007

ILZ027>031-036>038-040>043-047>051-281800-
CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD-
MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD-
1146 AM CST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT SNOW WILL IMPACT CENTRAL ILLINOIS ON FRIDAY...AS A LOW
PRESSURE SYSTEM MOVES NORTHEAST ACROSS ILLINOIS. SNOWFALL TOTALS
MAY REACH UP TO 2 TO 5 INCHES NORTHWEST OF THE ILLINOIS
RIVER...WITH 1 TO 3 INCHES AS FAR EAST AS THE I-55 CORRIDOR. EAST
OF I-55...RAIN WILL MIX WITH THE SNOW...AND TEMPERATURES ABOVE
FREEZING WILL REDUCE THE SNOWFALL AMOUNTS.

EARLY NEXT WEEK...A STRONG ARCTIC FRONT WILL MOVE ACROSS THE AREA.
SOME LIGHT SNOW WILL DEVELOP ALONG THE FRONT ON MONDAY. BEHIND THE
FRONT...MUCH COLDER TEMPERATURES AND VERY COLD WIND CHILLS ARE
EXPECTED FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ044>046-052>057-061>063-066>068-071>073-281800-
CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-
EDGAR-EFFINGHAM-JASPER-LAWRENCE-MACON-MOULTRIE-PIATT-RICHLAND-
SHELBY-VERMILION-
1146 AM CST THU DEC 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT RAIN AND SNOW WILL DEVELOP EARLY FRIDAY...AS A LOW PRESSURE
SYSTEM MOVES NORTHEAST ACROSS ILLINOIS. SNOWFALL TOTALS BETWEEN
CHAMPAIGN AND TAYLORVILLE MAY REACH UP TO AN INCH OR SO...BUT WARM
TEMPERATURES WILL WORK TO KEEP SNOW TOTALS DOWN. AREAS SOUTH OF A
LINE FROM SHELBYVILLE TO PARIS WILL MOST LIKELY SEE ALL RAIN.

EARLY NEXT WEEK...A STRONG ARCTIC FRONT WILL MOVE ACROSS THE AREA.
SOME LIGHT SNOW WILL DEVELOP ALONG THE FRONT ON MONDAY. BEHIND THE
FRONT...MUCH COLDER TEMPERATURES AND VERY COLD WIND CHILLS ARE
EXPECTED FOR TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

SCHAFFER

Nearby

Snow Advisories in Illinois, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.